WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE
Back to Search Results |
| Model Number |
04.214.110 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
03/20/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4): the reported event required medical/surgical intervention to preclude permanent damage to a body structure.There was a medical intervention of burring/drilling and use of demineralized bone matrix that was needed after and medical device removal.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the two (2) titanium cortex screw sheered off in patient during insertion.The proper technique was used in drilling with the 1.1 mm drill, depth was measured, screw was put in with t4 driver.Proper instrumentation and protocol was done during the procedure.Fragments were generated from the broken device and were difficult to remove.Broken screws were removed and thrown away post case.There was a medical intervention of burring/drilling and use of demineralized bone matrix (dbx) that was needed after.Surgeon completed the procedure by using combination of 1.5 cortex screws and 1.5 variable angle locking screws with a 1.5 plate.Surgeon filled bone void caused by removing broken screws with dbx.There was a surgical delay of about forty-five (45) minutes.Procedure was successfully completed.Patient status is unknown.Concomitant device reported: unknown drill (part # unknown, lot # unknown, quantity 1), unknown plate (part # unknown, lot # unknown, quantity 1), unknown screwdriver (part # unknown, lot # unknown, quantity 1).This complaint involves two (2) devices.This report is 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.